Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Free summands of conormal modules and central elements in homotopy Lie algebras of local rings


Author: Srikanth Iyengar
Journal: Proc. Amer. Math. Soc. 129 (2001), 1563-1572
MSC (1991): Primary 13C15, 13D03, 13D07, 18G15
DOI: https://doi.org/10.1090/S0002-9939-01-05565-4
Published electronically: February 2, 2001
MathSciNet review: 1707520
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

If $(Q,\mathfrak{n})\twoheadrightarrow (R,\mathfrak{m})$ is a surjective local homomorphism with kernel $I$, such that $I\subseteq\mathfrak{n}^2$ and the conormal module $I/I^2$ has a free summand of rank $n$, then the degree $2$ central subspace of the homotopy Lie algebra of $R$ has dimension greater than or equal to $n$. This is a corollary of the Main Theorem of this note. The techniques involved provide new proofs of some well known results concerning the conormal module.


References [Enhancements On Off] (What's this?)

  • 1. M. André, Le caractère additif des déviations des anneaux locaux, Comment. Math. Helv. 57 (1982) 648-675. MR 85a:14006
  • 2. L. Avramov, Homology of local flat extensions and complete intersection defects, Math. Ann. 228 (1977), 27-37. MR 58:5638
  • 3. L. Avramov, Infinite free resolutions, Six lectures on commutative algebra, Belaterra 1996 (J. Elias, J. Giral, M.-R. Miró-Roig, S. Zarzuela, eds.), Progr. Math. 166, Birkhäuser, Basel, 1998; 1-118. CMP 99:02
  • 4. L. Avramov, Homological asymptotics of modules over local rings, Commutative algebra; Berkeley, 1987 (M. Hochster, C. Huneke, J. Sally, eds.), MSRI Publ. 15, Springer, New York 1989; 33-62. MR 90i:13014
  • 5. N. Dupont, Un diviseur de zéro induisant un élément d'homotopie central, Bull. Soc. Math. France 125 (1997), 337-344. MR 99a:55008
  • 6. D. Ferrand, Suite régulière et intersection complète, C. R. Acad. Sci. Paris Sèr. A 264 (1967), 427-428. MR 36:2626
  • 7. T. Gulliksen, G. Levin, Homology of local rings, Queen's Papers Pure Appl. Math. 20, Queen's Univ., Kingston, ON, 1969 MR 41:6837
  • 8. C. Jacobsson, On local flat homomorphisms and the Yoneda $\operatorname{Ext}$-algebra of the fibre, Astérisque 113-114 (1984), 227-233. MR 86c:13011
  • 9. C. Lech, A property of independent elements, J. Pure Appl. Algebra 38 (1985), 285-286. MR 87e:13016
  • 10. C. Löfwall, Central elements and deformations of local rings, J. Pure App. Algebra 91 (1994), 183-192. MR 95g:13018
  • 11. W. V. Vasconcelos, Ideals generated by $R$-sequences, J. Algebra 6 (1967), 309-316. MR 35:4209

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13C15, 13D03, 13D07, 18G15

Retrieve articles in all journals with MSC (1991): 13C15, 13D03, 13D07, 18G15


Additional Information

Srikanth Iyengar
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211
Address at time of publication: Department of Pure Mathematics, University of Sheffield, Hicks Building, Sheffield S3 7RH, United Kingdom
Email: iyengar@math.missouri.edu, s.iyengar@shef.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-01-05565-4
Keywords: Homotopy Lie algebra, central elements, conormal module
Received by editor(s): April 7, 1999
Received by editor(s) in revised form: May 12, 1999
Published electronically: February 2, 2001
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society